FDA says to stop buying THC vaping products, may be linked to recent illnesses and deaths
CARTHAGE, Mo. — The C-D-C and FDA have released reports that state that there have been 6 deaths and more than 450 severe lung injuries related to vaping, specifically vape products containing THC.
Pulmonologist Dr. John Venter with Mercy hospital, Carthage, was not shocked by these numbers.
“More and more people are vaping and I think as we have more and more people doing it for longer periods of time, we’re going to start seeing it more frequently.”
Dr. Venter has seen patients suffering from lung injuries as a result of vaping.
“These things can take as long as a few weeks to develop in a slow fashion, or they can develop fairly rapidly within just a few days.”
The FDA reported they are working closely with the C-D-C to investigate each case and have found a common substance in the samples of THC vape products they have tested. That substance is Vitamin E Acetate.
But they cannot conclude that it is the cause of the lung injuries.
The American Vaping Association released a statement after the recent report from Kansas health officials of a death related to vaping. The AVA believes evidence from the FDA and multiple state health departments indicates that the illnesses and deaths are because of black market street vapes, containing THC oils and not nicotine.
They agree with the FDA to stop using illegal THC vaping products.
Holly Crane, Co-owner of the SWMO Vape shop says the reports have sparked an increase in concerned customers.
“We have a really vast network of regular customers that trust us and have been visiting us for years, and they know we wouldn’t put anything out there that would hurt people. We have gotten a lot of questions, a lot of our customers have complained that people have been chewing them out on the street or approaching them with questions.”
She hopes these reports can create new guidelines on THC vaping and spark more conversations with vape users on being properly educated.
“They’re buying these THC pods off the street and that’s really dangerous. You need to talk to your kids, talk to your teens about drug use in general but especially when it comes to vapor. If it’s not put together right, if it’s not manufactured right, you’re going to get really sick.”
The FDA advises consumers to not purchase any kind of vaping product off the street.
If you are concerned with your health after using a vape product, you should contact your local health care provider.
Get the latest local and national headlines straight to your email for free: Sign up here.
COPYRIGHT 2020 BY KOAM. ALL RIGHTS RESERVED. THIS MATERIAL MAY NOT BE PUBLISHED, BROADCAST, REWRITTEN OR REDISTRIBUTED.